Alert archive / Minnesota / Wind Chill Advisories in 2006
Wind Chill Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Dec 6, 2006, 9:20 PM CST for 4 counties in Iowa; 6 counties in Minnesota. It took effect at Dec 7, 2006, 2:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2006, 9:20 PM CST (03:20 UTC)
- In effect from
- Dec 7, 2006, 2:00 AM CST
- Expired
- Dec 7, 2006, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 96 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 070320 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 PM CST WED DEC 6 2006 .BRISK NORTH TO NORTHWEST WINDS COMBINED WITH TEMPERATURES FALLING TO NEAR ZERO...WILL CAUSE WIND CHILLS TO DROP INTO THE 20 TO 25 BELOW RANGE LATER TONIGHT INTO EARLY THURSDAY...FROM MOST OF SOUTHWEST MINNESOTA TO NEAR THE SPENCER AREA IN NORTHWEST IOWA. IAZ002-003-013-014-MNZ071-072-080-081-089-090-071130- /O.NEW.KFSD.WC.Y.0002.061207T0800Z-061207T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD- NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 920 PM CST WED DEC 6 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. BRISK NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH COMBINED WITH TEMPERATURES FALLING TO AROUND ZERO...WILL CAUSE WIND CHILLS TO DROP INTO THE 20 TO 25 BELOW RANGE LATER TONIGHT INTO EARLY THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ RSR
2 follow-up statements
000 WWUS43 KFSD 070942 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 AM CST THU DEC 7 2006 .BRISK NORTHWEST WINDS COMBINED WITH TEMPERATURES NEAR ZERO WILL CAUSE WIND CHILLS TO DROP INTO THE 20 TO 25 BELOW RANGE EARLY THURSDAY MORNING. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGHOUT THE MORNING HOURS...RESULTING IN A GRADUAL INCREASE IN WIND CHILL READINGS. IAZ002-003-013-014-MNZ071-072-080-081-089-090-071400- /O.CON.KFSD.WC.Y.0002.000000T0000Z-061207T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD- NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 342 AM CST THU DEC 7 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. BRISK NORTHWEST WINDS OF 15 TO 25 MPH COMBINED WITH TEMPERATURES NEAR ZERO WILL CAUSE WIND CHILLS TO DROP INTO THE 20 TO 25 BELOW RANGE EARLY THURSDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BT
000 WWUS43 KFSD 071402 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 802 AM CST THU DEC 7 2006 .HIGH PRESSURE MOVING OVER THE AREA THIS MORNING WILL CONTINUE TO BRING DECREASING WINDS. VERY COLD AIR REMAINED OVER THE AREA...BUT THE LIGHTER WINDS WERE NOT BRINGING MUCH ADDITIONAL CHILLING. IAZ002-003-013-014-MNZ071-072-080-081-089-090-071515- /O.EXP.KFSD.WC.Y.0002.000000T0000Z-061207T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD- NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 802 AM CST THU DEC 7 2006 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WHILE VERY COLD AIR REMAINED OVER THE AREA EARLY THIS MORNING...LIGHTER WINDS WILL PROVIDE LITTLE ADDITIONAL CHILLING EFFECT. $$ WILLIAMS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 9:15 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 6, 9:15 PM CST, 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CST WED DEC 6 2006 .DISCUSSION... UPDATE...DECIDED TO GO AHEAD WITH WIND CHILL ADVY FOR MOST OF SW MN TO NE PTN OF NW IA BRISK NNWLY FLOW OF ARCTIC AIR CONTINUES TNGT...WITH MAIN PUSH IN ERN CWA WHERE WINDS STILL BLOWING PRETTY GOOD. STILL GOOD COLD ADVECTION YET TO GO...WITH -20 TO -25 C. AT 850 MB FM ERN ND TO NRN HLF MN AT 00Z AND NLY WINDS OF 25 TO 45 KTS. SO WIND CHILLS WILL BE PUSHING THE WIND CHILL ADVY CRITERIA IN SW MN LATE TNGT...IF WINDS KEEP UP. ATTM WILL ASSUME WIND CHILLS WILL NOT GO MUCH BELOW -20 IN SW MN AND THAT THE WORST WILL BE NEAR THE BUFFALO RIDGE...SO NOT WDSPRD ATTM...BUT WILL MONITOR. OTRW...CLR...BREEZY AND VERY COLD... AND LWRD LOWS ESP IN NRN CWA FOR TNGT. RYRHOLM && .PREV DISCUSSION... BAND OF SNOW SHOWERS DROPPING THRU SRN CWA ASSOCD WITH ARCTIC FNT AND FAIRLY STG H85 FNTGEN. GENLY ARND A HALF INCH OF SNOW WITH THIS BAND AND SHUD EXIT FAR SRN CWA BY 00Z OR SO. A FEW FLURRIES WL LINGER FOR A SHORT TIME BEHIND THIS BAND...BUT SHUD DISSIPATE BY 00Z. STG CAA TONIGHT WITH TEMPS DROPPING TO A FEW DEG BLO ZERO N AND ZERO TO 5 ABOVE S. CUD SEE A FEW SC WRAP ARN INTO SW MN LATER TONIGHT...BUT GENLY SHUD SEE MOSTLY CLR SKIES ACRS CWA AFT 02Z. ON THU...SFC HIGH WL DROP INTO CNTRL PLAINS WITH SLY FLOW RETURING TO WRN CWA BY AFTN. TEMPS ACRS E WL STRUGGLE TO GET ABOVE 20..WITH 25 TO 30 W. WAA WL REALLY BEGIN TO KICK IN THU NIGHT WITH LOWS OCCURING IN THE EVE AND THEN SLOWLY RISING. WL SHOW THIS IN THE GRIDS. STG INVERSION ON FRI AND WITH WEAK DEC SUN...WL NOT MIX OUT COMPLETELY...BUT STILL ABOVE NORM WITH TEMPS FROM UPPER 30S FAR E TO LOWER 50S SW. MILD WEATHER WL CONT ON SAT AND WL BE WARMER ACRS THE E WITH LOWER 50S SW. SHUD BE DRY AFTER THIS EVE ALL THE WAY THRU SAT. SUN THROUGH WED...TEMPERATURES STILL EXPECTED TO REMAIN ABOVE NORMAL WITH THE WARMEST DAY LIKELY SUNDAY. LAST FEW GFS RUNS TRENDING COOLER FOR THE FIRST PART OF NEXT BUT STILL ABOVE NORMAL WITH HIGHS MAINLY INTO THE 30S. DROPPED FORECAST TEMPS A FEW DEGREES INTO NEXT WEEK BUT NOT QUITE AS COOL AS GFS INDICATES...GIVEN OVERALL LACK OF GFS CONTINUITY. ALSO...OTHER EXTENDED MODELS INDICATE LITTLE IF ANY COOLING EARLY NEXT WEEK. DRY WESTERLY FLOW WILL KEEP THE OVERALL CHANCES FOR MEASURABLE PRECIPITATION LOW TROUGH THE EXTENDED...HOWEVER WESTERLY FLOW IS FAIRLY ACTIVE DURING THE PERIOD. LOW POPS PREDICATED ON MINIMAL ATMOSPHERIC MOISTURE IN THE LOW LEVELS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...WIND CHILL ADVY 2 AM TO 8 AM MOST OF SW MN IA...WIND CHILL ADVY 2 AM TO 8 AM NE PTN OF NW IA NE...NONE. && LIEBL
Hazardous weather outlook, Dec 6, 4:32 AM CST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0432 AM CST WED DEC 06 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0432 AM CST WED DEC 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... WIND CHILL READINGS WILL FALL BELOW ZERO BY LATE AFTERNOON AND EARLY EVENING NORTH OF INTERSTATE 90...AND BY LATE EVENING THROUGH THE MISSOURI RIVER CORRIDOR. LOWEST WIND CHILL READINGS ARE EXPECTED LATE TONIGHT INTO EARLY THURSDAY MORNING...FROM 15 BELOW TO 20 BELOW ZERO...LOWEST ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in Minnesota, 2006Wind Chill Advisories in Iowa, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.